Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 12, NWS Topeka, KS

March 30, 201423 counties in Kansas

NWS Topeka, KS issued this wind advisory at Mar 30, 2014, 3:54 PM CDT for 23 counties in Kansas. It took effect at Mar 31, 2014, 7:11 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 3:54 PM CDT (20:54 UTC)
In effect from
Mar 31, 2014, 7:11 AM CDT
Expired
Mar 31, 2014, 10:00 PM CDT
In force
15 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS73 KTOP 302054
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
354 PM CDT SUN MAR 30 2014

...VERY WINDY CONDITIONS AGAIN ON MONDAY...

.AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS ON MONDAY STRONG
WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT. 

KSZ008>010-020>023-034>037-311000-
/O.NEW.KTOP.WI.Y.0012.140331T1700Z-140401T0000Z/
/O.CON.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
354 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...WIND SPEEDS WILL REMAIN STRONG THROUGH LATE AFTERNOON.
  STRONG WINDS WILL DEVELOP AGAIN BY NOON MONDAY AND CONTINUE
  THROUGH THE AFTERNOON HOURS.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
  AROUND 45 MPH THIS AFTERNOON. WINDS OF 25 TO 30 MPH WITH GUSTS
  TO NEAR 45 MPH EXPECTED AGAIN ON MONDAY.

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST
  ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH
  SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO
  ELEVATED FIRE DANGER ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ011-012-024-026-038>040-054>056-058-059-310000-
/O.CON.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
354 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...WIND SPEEDS WILL CONTINUE THROUGH THE AFTERNOON AND
  DIMINISH AROUND 7 PM.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  AROUND 45 MPH. 

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION. STRONG WINDS ARE 
  ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
6 follow-up statements
869 
WWUS73 KTOP 302353
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
653 PM CDT SUN MAR 30 2014

...VERY WINDY CONDITIONS AGAIN ON MONDAY...

.AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS ON MONDAY STRONG
WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT.

KSZ008>010-020>023-034>037-311300-
/O.EXP.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/
/O.CON.KTOP.WI.Y.0012.140331T1700Z-140401T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
653 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND
ADVISORY GOES BACK INTO EFFECT FROM NOON TO 7 PM CDT MONDAY.

* TIMING...STRONG WINDS WILL DEVELOP AGAIN ON MONDAY...WITH THE
  STRONGEST WINDS EXPECTED BETWEEN NOON AND 7 PM.

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO
  NEAR 45 MPH EXPECTED ON MONDAY.

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST
  ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH
  SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO
  ELEVATED FIRE DANGER ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ011-012-024-026-038>040-054>056-058-059-310100-
/O.EXP.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
653 PM CDT SUN MAR 30 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY FOR FAR EASTERN KANSAS WILL EXPIRE AT 7 PM CDT
THIS EVENING.


$$
790 
WWUS73 KTOP 311211
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
711 AM CDT MON MAR 31 2014

...VERY WINDY CONDITIONS AGAIN ON MONDAY...

.AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS TODAY STRONG WINDS WILL
DEVELOP IN THE WAKE OF A COLD FRONT.

KSZ011-012-024-026-038>040-054>056-058-059-312200-
/O.EXB.KTOP.WI.Y.0012.140331T1211Z-140401T0000Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
711 AM CDT MON MAR 31 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP AGAIN ON MONDAY...WITH THE 
  STRONGEST WINDS EXPECTED BETWEEN NOON AND 7 PM. 

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 
  NEAR 45 MPH EXPECTED ON MONDAY. 

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH 
  SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING 
  TO ELEVATED FIRE DANGER ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ008>010-020>023-034>037-312200-
/O.EXT.KTOP.WI.Y.0012.140331T1211Z-140401T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
711 AM CDT MON MAR 31 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP AGAIN ON MONDAY...WITH THE 
  STRONGEST WINDS EXPECTED BETWEEN NOON AND 7 PM. 

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 
  NEAR 45 MPH EXPECTED ON MONDAY. 

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH 
  SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING 
  TO ELEVATED FIRE DANGER ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
790 
WWUS73 KTOP 311217
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
717 AM CDT MON MAR 31 2014

...VERY WINDY CONDITIONS AGAIN ON MONDAY...

.AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS TODAY STRONG WINDS
WILL DEVELOP IN THE WAKE OF A COLD FRONT.

KSZ008>012-020>024-026-034>040-054>056-058-059-312300-
/O.CON.KTOP.WI.Y.0012.000000T0000Z-140401T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
717 AM CDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS HAVE ALREADY DEVELOPED AND ARE EXPECTED TO
  CONTINUE UNTIL 7 PM.

* WINDS...SOUTHWEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS
  TO NEAR 45 MPH.

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH 
  SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING 
  TO ELEVATED FIRE DANGER ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
317 
WWUS73 KTOP 312045
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
345 PM CDT MON MAR 31 2014

...VERY WINDY CONDITIONS FOR THE REST OF THE DAY...

KSZ008>012-020>024-026-034>040-054>056-058-059-010000-
/O.CON.KTOP.WI.Y.0012.000000T0000Z-140401T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
345 PM CDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS HAVE ALREADY DEVELOPED AND ARE EXPECTED 
  TO CONTINUE UNTIL 7 PM. 

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO
  NEAR 45 MPH.

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH 
  SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING 
  TO ELEVATED FIRE DANGER ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
510 
WWUS73 KTOP 312358
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT MON MAR 31 2014

...VERY WINDY CONDITIONS CONTINUE THIS EVENING...

KSZ008>012-020>024-026-034>040-054>056-058-059-010300-
/O.EXT.KTOP.WI.Y.0012.000000T0000Z-140401T0300Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
658 PM CDT MON MAR 31 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS HAVE ALREADY DEVELOPED AND ARE EXPECTED TO
  CONTINUE UNTIL 10 PM.

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 45 MPH.

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH 
  SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING 
  TO ELEVATED FIRE DANGER ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
802 
WWUS73 KTOP 010252
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
952 PM CDT MON MAR 31 2014


KSZ008>012-020>024-026-034>040-054>056-058-059-010400-
/O.EXP.KTOP.WI.Y.0012.000000T0000Z-140401T0300Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
952 PM CDT MON MAR 31 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH THE REMAINDER OF
THE EVENING AND OVERNIGHT HOURS. THE WIND ADVISORY WILL EXPIRE AT
10 PM CDT THIS EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:52 PM CDT, 2 minutes earlier.

Area forecast discussion, Mar 30, 3:52 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
352 PM CDT Sun Mar 30 2014

.SHORT TERM...(This Evening through Monday)
Issued at 350 PM CDT SUN MAR 30 2014

South to southwest winds will continue to be around 30 mph with
gusts over 40 mph through the rest of the afternoon hours. Tight
pressure gradient will continue through the night as surface low
pressure trough over the Western High Plains continues to deepen
into the evening hours, so will leave the wind advisory going until
expiration.

Forecast soundings show that the lower boundary layer will remain
mixed out through the night and will keep temperatures mild with
lows in the low to mid 50s. An upper trough was moving into Arizona
at late afternoon. Warm and moisture advection is expected tonight
as the low level jet transports moisture northward into northeast
Kansas as depicted by model moisture transport vectors for the past
number of runs. Elevated cape and about 35 kts of 0-6 km shear is
forecast so left a small chance of thunderstorms after midnight. The
moisture is shunted to the quickly east Monday morning as the above
mentioned upper trough ejects northeast out of the Rockies and into
southwest Minnesota with a dry slot spreading over the area.

Another concern for Monday will be a strong surface low will move
across northern Nebraska as the upper low tracks northeast. This
will bring a cold front into north central Kansas in the morning and
across the rest of the forecast area in the afternoon. Strong winds
will again develop in the wake of the front especially across the
western two thirds of the CWA and have issued a wind advisory for
Monday.

.LONG TERM...(Monday Night through Sunday)
Issued at 350 PM CDT SUN MAR 30 2014

A more active pattern is expected for the extended period of the
forecast. The cold front that is progged to track over the area
during the day should advance just east of the area by Monday night.
The closed-off mid-level low is expected to be centered over the
eastern Dakotas and should shift northeastward toward the Great
Lakes region overnight into Tuesday. Surface high pressure will
advance into the area behind this exiting system, resulting in dry
conditions and gradually diminishing wind speeds. With mostly clear
skies and northwesterly winds, decent radiational cooling along with
caa should occur with low temperatures Tuesday morning plummeting
into the upper 20s to mid 30s.

Dry conditions will continue into Tuesday with highs reaching into
the 50s. An area of surface low pressure over the central Rockies
should extend southeastward into western Kansas and toward the
Texas/Oklahoma panhandles Tuesday into Tuesday night. Models show a
warm front developing across Oklahoma on Tuesday and gradually
lifting northward Tuesday night into Wednesday, however there is
still some model uncertainty with regards to just how far north this
boundary will extend into the forecast area. General model consensus
shows the warm front extending from south central to east central
Kansas by late Tuesday night/early Wednesday morning. This system
looks to remain fairly stationary Wednesday into Thursday as
southwest-to-northeast zonal mid-level flow is in place over much of
the central and eastern U.S. Models show a mid-level trough moving
into the southwestern U.S. on Wednesday and lifting northeastward
toward the Central Plains Thursday into Friday, so this advancing
system will help to push this stalled system to the east. However,
with the placement of this stalled surface low and with
southwesterly flow aloft, expect decent moisture advection from the
Gulf of Mexico to extend into the Southern and Central Plains. As a
result, several rounds of precipitation will be possible as the
warm front gets hung up across east central Kansas, with PoPs in the
forecast from Tuesday night through Friday. Decent low to mid level
lift along with some elevated instability will support the
development of showers and thunderstorms late Tuesday night through
Wednesday. Better instability (albeit, mostly elevated) looks to
develop across east central Kansas Wednesday afternoon and evening as
temperatures near this stationary boundary may warm up into the
mid/upper 60s with dewpoints into the low/mid 50s. This increasing
instability along with decent shear could potentially support the
development of some stronger convection. Areas of showers and
thunderstorms will continue into Thursday with the front finally
pushing east of the area Thursday night. High temperatures for
Wednesday and Thursday are a bit tricky as a temperature spread is
expected but it's dependent upon where the stationary front is
located, so have highs ranging from the low 50s across northern
Kansas to the low-upper 60s over far east central Kansas. Winds will
start backing to the northwest Thursday night as the surface low
progresses to the northeast. This northwesterly flow will usher some
slightly cooler air into the region with low temperatures Friday
morning dropping into the mid/upper 30s. As a result, cannot rule
out the potential for a brief mix of rain and snow with any
lingering light precipitation. However, it's worth noting that while
the models are handling the tracking of the late-week mid-level
system fairly well, there are differences with the exact timing of
its northeastward progression toward the Great Lakes region. As a
result, there are model differences with the timing and tracking of
the surface low and when the dry slot should move into the area. The
ECMWF is the most progressive in having precipitation end by
Thursday night while the GFS is slower in having light precipitation
linger into Friday morning. These notable model differences with the
surface and mid-level patterns persist into the weekend, so did not
make many adjustments to the consensus-blend forecast for Saturday
and Sunday.

&&

.AVIATION...(For the 18Z TAFs through 18Z Monday Afternoon)
Issued at 1241 PM CDT SUN MAR 30 2014

Strong south to southwest winds around 28 kts with gusts to around
39 kts expected to continue through 00Z Monday then decrease to
around 17 kts with gusts to near 26 kts for the rest of the
period. added VCSH to TOP and FOE terminals from 09Z-12Z for
elevated showers. VFR expected through the period.

&&

.FIRE WEATHER...
Issued at 350 PM CDT SUN MAR 30 2014

Another day of extreme fire danger is likely on Monday as subsidence
behind the wave brings very dry air into parts of central, east
central and parts of northeast Kansas. Afternoon relative humidity
will decrease to around 20 percent in the above mentioned area.
Winds will be shifting to the west and northwest and gusts will also
exceed 25 mph so have issued a fire weather watch along and west of
a Council Grove to Westmoreland line. Fuels remain critical across
the area. Later shifts will reevaluate and determine if Red Flag
conditions will be further north and east.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING until 7 PM CDT this evening FOR KSZ008>012-
020>024-026-034>040-054>056-058-059.

WIND ADVISORY until 7 PM CDT this evening FOR KSZ008>012-020>024-
026-034>040-054>056-058-059.

WIND ADVISORY from Noon to 7 PM CDT Monday FOR KSZ008>010-
020>023-034>037.

FIRE WEATHER WATCH from Monday afternoon through Monday evening
FOR KSZ021>023-034>038-054.

&&

SHORT TERM...53
LONG TERM...Hennecke
AVIATION...53
FIRE WEATHER...53
Hazardous weather outlook, Mar 30, 3:33 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
333 AM CDT SUN MAR 30 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-310845-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
333 AM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

FIRE DANGER WILL BE EXTREME ACROSS THE ENTIRE OUTLOOK AREA TODAY.
WIND GUSTS OVER 45 MPH ARE EXPECTED ACROSS THE AREA BEGINNING LATE THIS
MORNING AND LASTING THROUGH THE EVENING HOURS. A RED FLAG WARNING
AND WIND ADVISORY ARE IN EFFECT FROM 11 AM UNTIL 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

VERY HIGH FIRE DANGER IS EXPECTED AGAIN MONDAY AFTERNOON AS A
COLD FRONT MOVES THROUGH THE AREA WITH DRIER AIR AND STRONG
NORTHWEST WINDS.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...AND AGAIN TUESDAY
NIGHT THROUGH THURSDAY. A FEW STORMS MAY BE STRONG TO SEVERE ON WEDNESDAY
AND WEDNESDAY NIGHT AS WELL AS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:17 AM CDTRed Flag WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more16 hr
Mar 30, 3:47 PM CDTFire Weather WatchTOPClay, Dickinson, Geary, Lyon, Morris, Ottawa and 3 more12 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.